Our mission at Head Health, Inc. is to help severe sufferers of chronic neurological conditions break free from the pain and live an abundant life.

Recent Posts

Follow Us

Are Your Medications Depleting Your Nutrients?

As we are all aware, medications usually come with a list of possible side effects. The most common include nausea, fatigue, drowsiness, constipation or even headache. 

One common side effect that rarely mentioned is nutritional deficiencies.

Did you know that certain medications actually deplete certain nutrients in the body? And that some medications can even cause several nutritional deficiencies to happen simultaneously? [*

If you use medications for a short period of time, nutritional deficiencies will unlikely happen. However, with long-term medication use, it may interfere with the natural processes that the body needs to go through in order to produce nutrients.

Additionally, a drug may interfere with your body’s ability to absorb a nutrient from dietary sources [*]. 

This is important for you to understand because you may be taking a medication for your symptoms and that very medication may be causing you to be deficient in a nutrient which helps to prevent migraines.  

For example, Beta Blockers are shown to deplete CoQ10, however, CoQ10 has also been proven to prevent migraines. [*,*]

Anxiety medications which can be commonly used by migraine sufferers are shown to decrease your calcium absorption. [*]

Antacids which many sufferers take when struggling from nausea due to a migraine can cause depletion in calcium, folic acid, vitamin B12, vitamin D, and magnesium. Magnesium being one of the most recognized nutrients needed to prevent migraine headaches. [*,*]

Unfortunately, nowadays we are not educated about the true side effects and interactions of medications because there is not enough health literacy out there in order for us to be able to make informed choices about our care path.

This means that the suffer then has to do their own research online, sometimes for hours on end, not knowing if the source is to be trusted or not, which in turn could result in a headache. 

If you are currently taking medication or are considering taking a new medication please seek out professional advice through a functional physician or functional health care professional who is trained in integrative care that combines both traditional and holistic methods of medicine. This way you give yourself the best chance of understanding the risks that may be associated with taking medications. 

Post a Comment